Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dizziness and high BP while on blood thinners?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5904 Questions

default
Posted on Mon, 29 Aug 2016 in Hypertension and Heart Disease
Question: I woke up this morning at 3:30 am, needing to go to the bathroom. I was dizzy and follow the walls and got and from the bathroom safely. I started to sit in the bed and my body would not sit on the bed and I ended up sitting on the floor. Finally the spinning slowed down and I was able to climb up to the bed. When I opened my eyes, the room was spinning to my right. After a while it stopped and I went back to sleep. When I woke I still had a little dizziness. Before I went to bed I had some food that had a very high salt content. Could this be the culprit that raised my blood pressure? I am eighty and take blood thinners.
doctor
Answered by Dr. Sudhir Kumar 14 minutes later
Brief Answer:
Symptoms are suggestive of vestibular dysfunction.

Detailed Answer:
Hi,

Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist, and would try my best to help you.

I have noted your symptoms and they are suggestive of vestibular (inner ear) dysfunction. In this condition, particles form in the semicircular canals in inner ear, and any movement of head or neck causes dizziness. There is no need to worry as it resolves on own in a few days. If symptoms of dizziness recur, you can take betahistine tablets.

The chance of brain stroke is less, as you are already on blood thinners. You should keep your BP under control.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http://bestneurodoctor.blogspot.in

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Vestibular dysfunction

doctor1 MD

Hi doctor whether not respond to name or not point to our direction alone indicates autism .My 2 year old does that

doctor1 MD

Only hx is Hypothyroid and nodule on thyroid. 39y/o. Overweight. Did notice some night sweats over the last couple of years. Since last July:...

doctor1 MD

Hi I am currently being evaluated for vasovago along with vestibular dysfunction. I am scheduled for a tilt test this month. ekg,stress test and...

doctor1 MD

Hello I have had trouble in my left ear for about 6 years now and after seeing many doctors, nothing has given me any relief. My head feels like I...

doctor1 MD

after several days of feeling off and dizziness, my husband became violently ill. He was very weak, vomiting and couldn't walk. his vision was...

doctor1 MD

Hello. I have been having some unusual symptoms the past 3 months after suffering some neck pain. I went to my MD and they drew blood tests and...